Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 334, NWS Austin/San Antonio, TX

July 7, 2007Williamson County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 7, 2007, 6:12 PM CDT for Williamson County, Texas. It was in force for 2 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 7, 2007, 6:12 PM CDT (23:12 UTC)
Expired
Jul 7, 2007, 8:15 PM CDT
In force
2 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Williamson County, TX

The radar

The Ft Hood radar (KGRK), 22 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 8:10 PM CDTFLASH FLOODGeorgetown, TXCOUNTY ROAD 100 CLOSED.
Jul 7, 8:10 PM CDTFLASH FLOODLiberty Hill, TXCOUNTY ROAD 214 CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.2 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 419 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
419 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1175 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 072314
FFWEWX
TXC491-080115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
612 PM CDT SAT JUL 7 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...SERENADA...GEORGETOWN...

* UNTIL 815 PM CDT

* AT 610 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  ISOLATED THUNDERSTORM OVER GEORGETOWN AND BETWEEN LIBERTY HILL AND
  LEANDER. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WERE NOTED. THESE
  RAINS WILL IMPACT THE SOUTH FORK OF THE SAN GABRIEL RIVER IN THE
  GEORGETOWN AREA. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEIR AND
  GEORGETOWN DAM

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 3052 9783 3054 9754 3075 9753 3064 9789

$$
2 follow-up statements
000 
WGUS74 KEWX 072357
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
652 PM CDT SAT JUL 7 2007

TXC491-080115-
WILLIAMSON TX-
652 PM CDT SAT JUL 7 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
WILLIAMSON COUNTY...

AT 650 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAINS AND FLASH 
FLOODING FROM LIBERTY HILL TO GEORGETOWN TO JUST WEST OF GRANGER. 
RAINFALL RATES OF 1 TO 3 INCHES PER HOUR WAS NOTED.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIBERTY 
HILL...WEIR...SERENADA...GEORGETOWN DAM AND GEORGETOWN

THESE RAINS WILL IMPACT PORTIONS OF THE SAN GABRIEL AND SOUTH FORK 
OF THE SAN GABRIEL RIVERS AS WELL AS HIGHWAY 29 BETWEEN LIBERTY HILL 
AND GEORGETOWN.

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 3052 9783 3054 9754 3075 9753 3066 9795

$$
000 
WGUS74 KEWX 080041
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
741 PM CDT SAT JUL 7 2007

TXC491-080115-
WILLIAMSON TX-
741 PM CDT SAT JUL 7 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
WILLIAMSON COUNTY...

AT 736 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM 5 MILES WEST OF LIBERTY HILL TO 
TO LIBERTY HILL TO GEORGETOWN WHILE ANOTHER STORM LOCATED BETWEEN 
CEDAR PARK...ROUND ROCK AND GEORGETOWN WAS MOVING INTO THE LINE. 
RAINFALL RATES OF 2 TO 4 INCHES PER HOUR WERE NOTED. THESE RAINS 
WILL IMPACT AREAS ALONG THE SOUTH AND MIDDLE FORKS OF THE SAN 
GABRIEL RIVER AND THEIR TRIBUTARIES IN AND WEST OF GEORGETOWN 
INCLUDING HIGHWAY 29 AND FM 2338.   

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEANDER

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 3052 9783 3054 9754 3075 9753 3077 9798
      3067 9801

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:36 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jul 7, 3:36 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
336 PM CDT SAT JUL 7 2007

.DISCUSSION...
SLOW TRANSITION TO DRIER WEATHER CONTINUES TO SHOW UP ON FCST SOLUTIONS
AND TRENDS FOR THE NEXT FEW DAYS...AT A VERY SLOW PACE THRU SUNDAY
AND MONDAY...THEN PICKING UP TO A LITTLE QUICKER CHANGE BY THE MID
TO LATE PART OF NEXT WEEK. S/W TROFS MOVING IN NW WINDS ALOFT NEXT
WEEKEND MAY PASS CLOSE ENOUGH FOR A SLIGHT CHANCE OF SHOWERS OVER
THE NORTHEAST PART OF SOUTH CENTRAL TEXAS...FOLLOWED BY MOSTLY
DRIER AND WARMER CONDITIONS IN THE WEEK OF JUL 15 TO 21. WILL
CONTINUE THE RAIN CHANCES THROUGH SUNDAY...WITH HIGHEST RAIN
CHANCES TO THE NORTH AND EAST.  700 TO 300 HPA TROF REMAINS OVER
THE AREA...AND IS FCST TO CONTINUE IN THAT TYPE OF PATTERN THRU
SUNDAY.  ANOTHER TROF FROM 700 TO 300 HPA OVER THE GREAT PLAINS
IS FCST TO MOVE SOUTH AND THEN EAST LATE SUNDAY THRU MONDAY. THIS
PATTERN IS FCST TO FORM A WEAK LOW OVER OKLAHOMA AND NORTH TEXAS
SUNDAY WITH A LINGERING WEAK TROF EXTENDING SOUTH AND SOUTHWEST TO
PARTS OF SOUTH CENTRAL TEXAS. THIS TYPE OF PATTERN WILL FAVOR
CHANCE OF SHOWERS AGAIN SUNDAY...WITH THE HIGHEST RAIN CHANCES
OVER THE NORTH AND EAST PART OF THE AREA. WILL KEEP CURRENT
FLASH FLOOD WATCH THRU 9 PM DUE CONTINUING SCATTERED AFTERNOON
SHOWERS AND THUNDERSTORMS...THAT ARE EXPECTED TO CONTINUE THRU
THE EVENING.  EXPECT SHOWERS AND THUNDERSTORMS TO BE MORE
WIDELY SCATTERED ON SUNDAY...WITH MORE NUMEROUS SHOWERS OVER
THE EAST PART OF THE AREA.  EXPECT SHOWERS AND THUNDERSTORMS
TO DIMINISH FASTER SUNDAY EVENING.

BY SUNDAY NIGHT THRU MONDAY...THE WESTERLIES TO THE NORTH
APPEAR TO HAVE SOME MOMENTUM TO CARRY THE 700 TO 300 HPA TROF
EAST OF SOUTH CENTRAL TEXAS...ALTHOUGH THE RATE OF EASTWARD
MOVEMENT CONTINUES TO BE SLOW FOR MONDAY AND TUESDAY. THIS WILL
PROMPT KEEPING SOME TYPE OF RAIN CHANCES FOR THE EAST PART OF THE
AREA. COMPOSITE OF SOLUTIONS DOES SHOW HEIGHT FIELD INCREASING
SLIGHTLY MON AND TUE...AS TEMPS ALOFT GRADUALLY WARM...TRANSITIONING
TO A MORE STABLE ENVIRONMENT THAT MAY TAKE UNTIL THE MID TO LATE
PART OF NEXT WEEK TO REACH. MOST MEDIUM RANGE TOOLS SHOW STORM
TRACK MIGRATING NORTHWARD IN THE MID TO LATE PART OF NEXT
WEEK...SIGNALING AN INCREASE IN RIDGING ALOFT IN AN EVOLUTIONARY
WAY AND IN A WAY THAT ALLOWS A WEAK RIDGE TO FORM AND STAY OVER
THE AREA IN THE WEEK OF JUL 15 TO 21. THE ONLY RISK WILL BE
STRENGTH OF RIDGING ALOFT AND IF TROF OVER THE EASTERN THIRD OF
THE U.S. ALLOWS ANY WX SYSTEMS TO APPROACH FROM THE NW IN THESE
TIME FRAMES. FOR NOW WILL SHOW DECREASING RAIN CHANCES IN THE MID
PART OF NEXT WEEK THRU NEXT WEEKEND...EXCEPT FOR THE EASTERN MOST
PART OF SOUTH CENTRAL TEXAS...WHERE A SLIGHT CHANCE OF SHOWERS MAY
LINGER NEXT WEEKEND...AS WX SYSTEMS MOVE FROM THE CENTRAL U.S.
TOWARD THE MS VALLEY...WITH THE SW PART OF WX SYSTEMS POSSIBLY
AFFECTING THE EASTERN MOST COUNTIES OF THE AREA.  MOST MEDIUM
RANGE TOOLS SHOW DRIER AND WARMER PATTERN SHOWING UP IN THE
JUL 15 TO 21 TIME FRAME.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  91  75  92  75 /  50  30  20  20  10
AUSTIN BERGSTROM INTL AIRPORT  71  91  74  91  74 /  50  30  20  20  10
DEL RIO INTL AIRPORT           76  94  77  95  78 /  50  10  10  10  10
SAN ANTONIO INTL AIRPORT       74  89  74  91  75 /  50  30  10  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

08/05

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:08 PM CDTFlash Flood WarningEWXComal, Hays3 hr
Jul 6, 7:18 PM CDTFlash Flood WarningEWXBandera, Kerr3 hr
Jul 6, 11:06 PM CDTRiver Flood WarningEWXComal, Guadalupe11 hr
Jul 6, 11:06 PM CDTRiver Flood WarningEWXComal, Guadalupe11 hr
Jul 7, 1:45 AM CDTFlash Flood WarningEWXDimmit3 hr
Jul 7, 2:20 AM CDTFlash Flood WarningEWXAtascosa, Frio3 hr
Jul 7, 3:55 AM CDTFlash Flood WarningEWXBexar, Medina3 hr
Jul 7, 5:01 AM CDTFlash Flood WarningEWXAtascosa, Frio119 min
Jul 7, 5:42 AM CDTFlash Flood WarningEWXGuadalupe4 hr
Jul 7, 5:54 AM CDTFlash Flood WarningEWXGonzales, Wilson4 hr
Jul 7, 6:55 AM CDTFlash Flood WarningEWXBexar2 hr
Jul 7, 3:49 PM CDTFlash Flood WarningEWXDeWitt, Lavaca3 hr
Jul 7, 4:21 PM CDTFlash Flood WarningEWXMedina114 min
Jul 7, 4:33 PM CDTFlash Flood WarningEWXEdwards, Real3 hr
Jul 7, 6:06 PM CDTFlash Flood WarningEWXMedina114 min
Jul 7, 6:18 PM CDTFlash Flood WarningEWXCaldwell, Gonzales117 min
Jul 7, 6:21 PM CDTRiver Flood WarningEWXBexar, Wilson15 hr
Jul 7, 6:31 PM CDTFlash Flood WarningEWXHays119 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.